MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 4B 132.5DEG 78MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 4B 132.5DEG 78MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWF604B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned as it remained implanted.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that patient (b)(6) had a post-operative complication due to infection (intraoperative cultures positive for c acnes).Action taken: medication, "iv antibiotics managed by infectious disease".(b)(6) 2021: "patient now on oral antibiotics".
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
It was reported that patient (b)(6) had a post-operative complication due to infection (intraoperative cultures positive for c acnes).Action taken : medication, "iv antibiotics managed by infectious disease".On (b)(6) 2021: "patient now on oral antibiotics".
 
Additional Manufacturer Narrative
Corrections: refer to d2a common device name.Additional devices listed in this report: cat dwf520 flex shoulder system reversed tray dia.40 th 0 ecc 3.5 lot code unknown.Cat dwf422b flex shoulder system rev insert d42 th+9 std angle 12.5/b lot code unknown.Cat dwj502 perform reversed lateralized baseplate +3mm dia 25mm lot code unknown.Cat dwj024 perform reversed lateralized glenosphere +3 dia 42mm lot code unknown.The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided for evaluation.A device inspection was not possible since the affected device was not returned, and no other evidences were provided for investigation.The batch record could not be reviewed because the affected device was not returned, and the lot number was not communicated.More information as well as the affected device must be available in order to determine the exact root cause of the alleged failure.However, based on the clinical opinion on the potential risk of infection caused by sterile packed stryker implants and instruments, ¿any kind of surgery bears the risk of infection.In trauma and orthopedic surgery with external or internal fixation implants or endoprostheses the infection risk varies between 0.5 % and 5 %, exceptionally up to 10 % and beyond, mainly depending on the respective surgical procedure and the typical patient population.¿ a review of the labeling did not indicate any abnormalities.In case the item and / or substantive information will become available in future that suggests otherwise; the file will be reviewed.

Brand Name
TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 4B 132.5DEG 78MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12939547
Report Number3000931034-2021-00351
Device Sequence Number4820142
Product Code KWS
UDI-Device Identifier03700386944574
UDI-Public03700386944574
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWF604B
Device Catalogue NumberDWF604B
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale